The non-monotonicity of the entropy of α-continued fraction transformations

Hitoshi Nakada, Rie Natsui

Research output: Contribution to journalArticle

18 Citations (Scopus)

Abstract

We consider the α-continued fraction transformations T α, 0 < α ≤ 1, the one parameter family of one-dimensional maps. Recently, Luzzi and Marmi showed that the entropy of Tα varies continuously as α varies and tends to zero as α tends to zero. They also observed by computer simulation that the entropy is not monotone as a function of α. In this paper, we first give an estimate of the decay rate of the entropy as α tends to zero. Then we show that there exist decreasing sequences of intervals of α, (I n), (Jn), (Kn), (Ln) such that (a) 1/n, (b) In+1 < Jn < Kn < L n < In, (c) the entropy of Tα is increasing on In, decreasing on Kn and constant (depends on n) on Jn and Ln.

Original languageEnglish
Pages (from-to)1207-1225
Number of pages19
JournalNonlinearity
Volume21
Issue number6
DOIs
Publication statusPublished - 2008 Jun 1

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Physics and Astronomy(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'The non-monotonicity of the entropy of α-continued fraction transformations'. Together they form a unique fingerprint.

  • Cite this